MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC GUIDEWIRE,.018,60CM,TUNG; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC GUIDEWIRE,.018,60CM,TUNG; WIRE, GUIDE, CATHETER
Catalog Number 7307
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: during percutaneous nephrostomy tube placement, there was difficulty advancing the accustick system over the microwire.The microwire was physically inspected and no clear high grad kinking or damage to the portion of wire that the accustick system would not advance over.During retrying to replace the accustick system over the wire, the wire snapped and broke.The wire was sucked into the right renal collection system.Attempts were made to retrieve the retained fragment without success.Urology was consulted with the plan to remove the wire after the patient stabilized from the septic event.The patient was taken to operating room on (b)(6) 2023 for urology to remove the retained wire fragment.Patient presented to the emergency room from their nursing home for seizure like activity.Patient was transferred to the ccu after intubation for management of septic shock, hypoxic respiratory failure, seizure like activity, bilateral ureteral calculi with bilateral hydronephrosis, encephalopathy.Additional information: the patient's condition preoperatively was sepsis, bilateral hydronephrosis and seizure activity.During a bilateral nephrostomy tube placement, access was gained via right renal antegrade percutaneous.After the wire was lost in the renal collection system, the patient was consulted by urology who performed a cystoscopy to remove the retained wire fragment.The entire retained fragment was successfully removed on (b)(6) 2023.The patient had bloody urine output towards the end of the procedure which resolved quickly.Other than this the patient had no adverse outcome from the incident.
 
Additional Manufacturer Narrative
(b)(4).One unit of vsi guidewire was returned to teleflex for evaluation.Blood particulates were noted on the unit.The guidewire was observed to be separated at the stiff end midsection (approximately 28 cm from proximal end of the wire).Distal tip of the wire was observed to be kinked.The top-level assembly traveller (rt101370, lot 722109) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.Customer stated "during percutaneous nephrostomy tube placement, there was difficulty advancing the accustick system over the microwire.The microwire was physically inspected and no clear high grad kinking or damage to the portion of wire that the accustick system would not advance over.During retrying to replace the accustick system over the wire, the wire snapped and broke.The wire was sucked into the right renal collection system.'' as per the additional information received, procedure was bilateral nephrostomy tube placement.The access location was percutaneous right renal antegrade.Attempts were made to retrieve the retained fragment without success.Patient was shifted to or to remove the retained wire via cystoscopy.Wire was removed successfully.Blood in urine was noted at the end of the procedure which was resolved quickly.The ifu states the following warning - never advance or withdraw the guidewire against resistance until the cause of the resistance is determined by fluoroscopy.Excessive force against resistance may result in damage to the guidewire and catheter or vessel perforation.Based on the damages, it is likely the wire snaped when operated against resistance.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operation context.The der process will continue to monitor for any similar events.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).In section d provided the full udi #.Udi related data quality updates only.

Brand Name
GUIDEWIRE,.018,60CM,TUNG
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17903139
Report Number2134812-2023-00050
Device Sequence Number20807688
Product Code DQX
UDI-Device Identifier10841156105808
UDI-Public(01)10841156105808(11)230106(17)241115(10)722109(21)
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K112631
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Catalogue Number7307
Device Lot Number722109
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer09/13/2023
Not provided
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/08/2023
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight70 KG